Lexapro & Sweating

Discussion in 'Fibromyalgia Main Forum' started by MelG, Jan 5, 2003.

  1. MelG

    MelG New Member

    I know a few of you are taking Lexapro. I was wondering if you are having any problems with sweating? I know it's from the Lexapro. I read that is the no. 1 side effect on their web site. I've been on it since September. I started out at 5 mg in the AM, then around Thanksgiving went up to 10 mg. Well a few weeks after that, I began to experience big time sweating at night. Kinda like night sweats but the sheets aren't totally soaking well.

    It's just annoying enough that I get so sweaty during the night that I end up with chills. Getting out of bed in the morning is next to impossible. Having pain and chills the minute you open your eyes really stinks.

    I'm trying to drink as much fluid as I can but this sweating this is for the birds.

    If any one had this problem, let me know. Is there something I can do to counteract this? It's just the first antidepressants which has really worked to stabilize the anxiety/depression feelings.

    I remember Paxil gave me terrible night sweats years ago. :-( I finally had to stop taking that because I couldn't tolerate it.

    Plus with the Lexapro, there have been very minimal sexual side effects, which is always a plus.

    Why does it make you sweat like that??? I can't be good for your body to be doing that all the time. :-(

    MelG
  2. Bunnylover

    Bunnylover New Member

    Hi Mel, Thought I would try to answer your post about my experience. I was put on Lexapro a while back and I had the same problem. I sweated nite and day. Water would just run off me and I hated it. At the time I didn't know what was causing this. It didn't even help my depression but I followed thru until I decided to go back to Celexa till my Drs visit. I feel a lot better and the sweats are gone and my depression is a lot better. It wasn't working to good when he put me on Lexapro and one Zyprexa at nite. He read where it boosts anti-depressents. I have been taking my celexa at nite along with zyprexa and I'm back on an even keel. Hope this helps. Terri
  3. MelG

    MelG New Member

    I made a note of that. I'm going to ask him to try Celexa next time I go. The nightsweats are aweful :-( I'm having a tough time trying to keep up with the demand my body is making for water. It's hard enough to make sure I drink enough (pain meds) :-|

    The Lexapro so far has really worked well for me. IMHO, there is no comparision to the Prozac (which made me just plain nuttier) I'm happy with it. If the sweating is the only side effect then maybe I should just shut up and live with it :) lol. I would rather sweat than be so stressed/depressed.

    I was hoping the sweating would calm down after a while. How long were you on it? I really haven't been on it that long and I want to see it thru...but boy 8-|

    MelG
  4. Bunnylover

    Bunnylover New Member

    I was taking it about 6 months maybe more. I stopped just about 2 wks ago and started back on my Celexa and feel much better. I've been on this rollercoaster all my life but just diagnosed in 89. They have to change me ever once in awhile due to meds not working after period of time. Can't find out why it does this,it only says it's one of the side effects. I have read where sweating some is good for you. Just drink plenty of water. Terri
  5. JannyW

    JannyW New Member

    I haven't noticed any problems with sweating from Lexapro ... but I'm going thru menopause so I have hot flashes!! I've been on 15mg for about 2 months now. It works okay for the depression but does not seem to help my panic attacks.

    I was also on Zyprexa for a time to help me sleep. My doc took me off of this as it was causing diabetes in some patients -- anyone taking this may want to check with their doc.

    Jan ^v^
  6. MelG

    MelG New Member

    The big "M". Well I just turned 40. I guess it could be starting :-( But I never had the problem before I started the Lexapro. Interesting through. I wonder if it's a combo. My body thermometer has been out of whack for about a year now. But this sweating and cold chills during the night is for the birds :-(
    [This Message was Edited on 01/06/2003]
  7. MelG

    MelG New Member

    Terri,

    Do you have any idea of what the half life of Lexapro is? I mean does it stay in your system a long time after you stop taking it like Prozac? I couldn't find it on their web site. I do know that when I stopped taking Paxil, even though I was wheened off slowly, I had horrific withdrawal. I would never take the stuff again if my life depended on it.

    MelG
  8. kalynn1

    kalynn1 New Member

    I've been on lexapro for about 3 months. I don't sweat from it at all. I've been on other anti depressants that have made me sweat, so I know what you're going through. The only side effect I've been having is clenching jaws and jaw pain from clenching. I'm hoping when the weather gets better, I can start walking again and work off some stress. Hopefully that will eliminate the jaw pain. I'm only taking 5 mg a day though. Afraid to take a higher dose because I know the side effects will intensify.